SurvivingInfidelity.com Forum Archives

Return to Forum List

Different depression symtoms

You are not logged in. Login here or register.

kickintheface posted 2/28/2014 08:18 AM

I have dealt with depression for the past 20 years. Given other health conditions, I've been told that I will likey be on AD's for life. Usually I am on it for about a year and then can take 6 mos to a year off. Prozac is my go-to AD. It always works for me and even though they say it takes a couple weeks to get in your system, I start noticing changes within days. This time around though my depression symptoms are different. Normally I will feel helpless, hopeless, angry, or break down crying randomly. This time though, I am either angry (skin crawling, want to scream but can contain it) or I have the attitude of I just don't give a fuck. I can't tell if my Prozac isn't kicking in like it usually does or if it just isn't going to be the right AD for me this time. Not thinking of hurting myself...just don't care. I have no motivation. I have been able to fake it at work, but I'm afraid it's going to show eventually and it's a fairly new job.

My doctor says this is the worst type of depression because you just don't care. You stop taking care of yourself, you jeopardize things. I am scared to try another AD because in the past, other AD's have made me very agitated and evil. Even upping my Prozac dose in the past has had this effect. I am very sensitive to meds.

Thanks...

Too_Trusting posted 2/28/2014 09:38 AM

Kick,

I am like you in that I will be on AD's for the rest of my life. Prozac was the BEST AD for me for about a year. Then, it just pooped out. Dr. said that happens with AD's sometimes. Dr. also said that sometimes you can take a "medication vacation" and try the drug again and it will work. Prozac never worked for me again.

I am also worried about myself because I am exactly where you are in that I just don't care. About ANYTHING. After trying many different AD's, I've been on Zoloft for 10+ years, and it has worked well for me. Until now. I NEED to go back to my Dr., but can't muster up the "care" to do it. I'm know I'm in a downward spiral, but again, just don't care.

Perhaps you will be my motivation to get off my duff and go back to my Dr. Prozac may have pooped-out on you, and you may need to try a different AD.

Kajem posted 2/28/2014 10:20 AM

I was told that going on and off AD's lessens the effectiveness on your body. A higher dosage may be needed because your body has become used to the old dosage. Or maybe that was MY AD?

I'm glad your seeing your Dr about this.

Lucky2HaveMe posted 2/28/2014 11:30 AM

A higher dosage may be needed

Yep. This. I doubled my Prozac dosage during R and have stayed there ever since.

Newlease posted 2/28/2014 13:28 PM

I, too, have been on medication for 20 years. I tried a variety of different meds because they don't all work the same way. Prozac made me feel like a zombie - minus the craving for human brains.

I was put on Effexor XR about 15 years ago and it has been wonderful. I had about 2 months of side affects, but I stuck it out and that eventually tapered off. When I was going through the D, they doubled my dose, but I've been on my regular dose for about 8 years now. I will stay on it unless or until it stops being effective.

I never took a "vacation" from my medication because my Dr. says there is no need to do so. In fact, when I was trying to find the right med, I was a complete basket case going off and on different ones.

Hope you find what works for you.

NL

purplejacket4 posted 2/28/2014 16:17 PM

I would at this point switch to a different SSRI (celexa, lexapro, zoloft).

If that doesn't work I'd switch to an SNRI to hit two neuroreceptors (drugs: effexor, pristique, cymbalta, remeron)

Dr. PJ4

Kelany posted 2/28/2014 17:40 PM

I know that I don't give a fuck feeling well.

I've been on cymbalta and Zoloft. Zoloft stopped working, cymbalta had wicked side effects.

Then, lexapro entered my life. I love it.

Recently my give a fuck broke again, psych ward visit. I was diagnosed with major depressive disorder.

They added trazadone, another mild AD, which also helps me sleep, I have two sleep disorders, and upped my topamax. I feel much better.

I know now, I will always be on AD's and I'm okay with that.

kickintheface posted 2/28/2014 19:53 PM

Thanks for all the replies! Too Trusting - Did you make an appointment today???!!! I'm going to give it a few more days and will see how I feel then.

Dr PJ4...I have been on Pristiq in the past and it worked well...until it stopped. Was on it for about 2 years...it's a bitch to get off of though!

Even with the Prozac, after about a year of being on it my depression symptoms return and usually know I have too much in my system and I need to go off of it for a little. I do pretty well when I stop and I never quit cold turkey. The longest I can go without AD is about a year. I have no problem being on them, they are a Godsend...just don't like it when you have to try new ones and they have a worse effect on you then the depression.

Here's to hoping all our give a shit's come back!

Too_Trusting posted 2/28/2014 20:37 PM

I never took a "vacation" from my medication because my Dr. says there is no need to do so. In fact, when I was trying to find the right med, I was a complete basket case going off and on different ones.

Newlease, I think I didn't explain the "medication vacation" correctly. I was taking another AD during my "vacation". Just had to give Prozac a rest and try again at a later time. Never worked for me again, unfortunately.

Kick, I'm ashamed to admit that I did not make an appt. today. My give a damn is still busted, I guess. I may talk to my Dr. about Dr. PJ's recommendations for something to hit 2 neurotransmitters. My downward spiral into not caring started when I quit smoking. I know that smoking hits the dopamine receptors, so perhaps that is what I'm lacking.

I DO have wellbutrin to supplement my Zoloft and keep telling myself that I need to start using BOTH meds to see if my mood improves. Of course, I can't care enough to start it.

I'm quite positive this is the definition of insanity - doing the same thing, expecting a different result.

Edited to add: I wish I could take Lexapro. Everyone that takes it seems to love it. Unfortunately, I'm allergic to the Celexa part of it. Makes my face break out in huge red whelps.

[This message edited by Too_Trusting at 8:39 PM, February 28th (Friday)]

tushnurse posted 3/1/2014 18:46 PM

Make sure you see your GP or specialist for whatever your major health issue is and have labs checked to be sure nothing new is goin in or out of wack like thyroid, or other hormone levels. Iron levels good they effect things like RLS.

SSRIs tend to be very effective for a lot of people.

Too_Trusting posted 3/5/2014 13:48 PM

Thank you, kickintheface for starting this thread. It DID motivate me to make a Dr. appt. I just got back and already feel a little bit of hope. She is adding Wellbutrin back to my AD regimen (to help with the dopamine) and also gave me some new inhalers for my COPD (from those damn cigarettes that I gave up).

I go back in 2 months for a follow-up and physical.

So, thanks for the "kickintheass" that I needed, Kick!!

Return to Forum List

© 2002-2018 SurvivingInfidelity.com ®. All Rights Reserved.